Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 34, NWS Midland/Odessa, TX

September 18, 2007Presidio County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Sep 18, 2007, 9:02 AM CDT for Presidio County, Texas. It took effect at Sep 19, 2007, 4:31 AM CDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Sep 18, 2007, 9:02 AM CDT (14:02 UTC)
In effect from
Sep 19, 2007, 4:31 AM CDT
Expired
Sep 20, 2007, 8:24 AM CDT
In force
28 hr
Issued by
NWS Midland/Odessa, TX
Flood severity
Minor

County Presidio County, TX

The river

Written for the forecast point Rio Grande 6 miles WNW of Presidio (PIOT2).

Action stage
15 ft
Minor stage
16 ft
Moderate stage
17 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KMAF 181402
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
902 AM CDT TUE SEP 18 2007

...THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN TEXAS... 

  RIO GRANDE AT CANDELARIA AFFECTING PRESIDIO COUNTY
  RIO GRANDE ABOVE PRESIDIO 7NW AFFECTING PRESIDIO COUNTY


HEAVY RAIN THAT FELL ACROSS THE RIO GRANDE VALLEY YESTERDAY
IS CONTRIBUTING TO INCREASED RIVER LEVELS ALONG THE RIO GRANDE.
FLOODING CONDITIONS ARE EXPECTED TO BRIEFLY BE REACHED AT
CANDELARIA. AT 7NW OF PRESIDIO...FLOODING CONDITIONS ARE EXPECTED TO
BE MORE SIGNIFICANT. THE RIO GRANDE IS EXPECTED TO RISE ABOVE
FLOOD STAGE EARLY TOMORROW MORNING...AND REMAIN ABOVE FLOODSTAGE
FOR APPROXIMATELY 48 HOURS.
  
ADDITIONAL STATEMENTS WILL BE ISSUED AS NEEDED.                     
   
RIVER LEVELS ARE HIGH.  RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK 
AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS.
 
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

TXC377-190202-
/O.NEW.KMAF.FL.W.0033.070918T1353Z-070919T0600Z/
/CDET2.1.ER.070918T1353Z.070918T1600Z.070918T1800Z.NO/
902 AM CDT TUE SEP 18 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RIO GRANDE AT CANDELARIA.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8AM TUESDAY THE STAGE WAS 8.4 FEET (2.6 METERS). 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 8.5 FEET (2.6 METERS). 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 8.7 FEET (2.7 METERS) BY LATE THIS MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY THIS AFTERNOON.
* IMPACT...AT 8.5 FEET (2.6 METERS)...THE RIVER REACHES FLOOD STAGE.  
  MINOR FLOODING OF THE RIVER ROAD IN LOW AREAS IS POSSIBLE. HOMES IN
  CANDELARIA ARE NOT EXPECTED TO BE AFFECTED. FARMERS AND RANCHERS 
  NEED TO REMAIN ALERT TO THE WEATHER AND RIVER CONDITIONS AS 
  LIVESTOCK AND MACHINERY MAY NEED TO BE MOVED TO HIGHER GROUND. 

$$

TXC377-190202-
/O.NEW.KMAF.FL.W.0034.070919T0400Z-070921T1400Z/
/PIOT2.1.ER.070919T0400Z.070919T1800Z.070921T0200Z.NO/
902 AM CDT TUE SEP 18 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RIO GRANDE ABOVE PRESIDIO 7NW.
* FROM THIS EVENING TO FRIDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8AM TUESDAY THE STAGE WAS 6.2 FEET (1.9 METERS). 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 9.0 FEET (2.7 METERS). 
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 9.8 FEET (3.0 METERS) BY TOMORROW EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY THURSDAY BEFORE MIDNIGHT.
* IMPACT...AT 9.0 FEET (2.7 METERS)...WATER BEGINS TO FLOW INTO THE 
  FLOOD PLAIN BETWEEN THE LEVEES.  

$$
4 follow-up statements
000 
WGUS84 KMAF 190216
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
916 PM CDT TUE SEP 18 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
 
  RIO GRANDE ABOVE PRESIDIO 7NW AFFECTING PRESIDIO COUNTY 

HEAVY RAIN THAT FELL ACROSS THE RIO GRANDE VALLEY TODAY AND
MONDAY EVENING IS CONTRIBUTING TO INCREASED RIVER LEVELS ALONG THE
RIO GRANDE. THE RIO GRANDE 7 MILES NORTHWEST OF PRESIDIO IS EXPECTED
TO REACH MINOR FLOOD CATEGORY BY EARLY WEDNESDAY MORNING. 
 
ADDITIONAL STATEMENTS WILL BE ISSUED AS NEEDED.

RIVER LEVELS ARE HIGH.  RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK 
AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS.
 
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

TXC377-191416-
/O.EXT.KMAF.FL.W.0034.070919T0931Z-070923T0600Z/
/PIOT2.1.ER.070919T0931Z.070920T0600Z.070922T1800Z.NO/
916 PM CDT TUE SEP 18 2007

...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE RIO GRANDE ABOVE PRESIDIO 7NW.
* FROM LATE TONIGHT TO LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8PM TUESDAY THE STAGE WAS 6.0 FEET (1.8 METERS). 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET (2.7 METERS). 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
  RISE TO NEAR 12.0 FEET (3.7 METERS) BY THURSDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY SATURDAY EARLY AFTERNOON.
* IMPACT...AT 12.0 FEET (3.7 METERS)...WATER REACHES THE BASE OF THE 
  LEVEE.  MINOR DAMAGE TO FLOOD PLAIN BETWEEN LEVEES IS POSSIBLE.

$$
000 
WGUS84 KMAF 191706
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1206 PM CDT WED SEP 19 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN TEXAS...
 
  RIO GRANDE AT CANDELARIA AFFECTING PRESIDIO COUNTY 
  RIO GRANDE ABOVE PRESIDIO 7NW AFFECTING PRESIDIO COUNTY 

HEAVY RAINFALL OVER THE RIO GRANDE VALLEY HAS CAUSED RISES IN THE
RIVER AT CANDELARIA.  MODERATE FLOODING IS EXPECTED TO CONTINUE ALONG
THE RIVER.  THE RIVER IS EXPECTED TO CREST EARLY THIS AFTERNOON AND
WILL SLOWLY FALL THE NEXT TWO DAYS FALLING BELOW FLOOD STAGE FRIDAY
MORNING.

AT PRESIDIO 7NW...THE RIVER LEVER IS EXPECTED TO RISE ABOVE FLOOD
STAGE BY 7 PM THIS EVENING AND CREST EARLY THURSDAY AFTERNOON.  THE
RIVER IS THEN EXPECTED TO FALL SLOWLY FALLING BELOW FLOOD STAGE 
FRIDAY EVENING.
 
ADDITIONAL STATEMENTS WILL BE ISSUED THIS AFTERNOON.

RIVER LEVELS ARE HIGH.  RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK 
AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS.
 
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

TXC377-200506-
/O.EXT.KMAF.FL.W.0033.000000T0000Z-070922T0000Z/
/CDET2.2.ER.070918T1400Z.070919T1515Z.070921T1200Z.NO/
1206 PM CDT WED SEP 19 2007

...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE RIO GRANDE AT CANDELARIA.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 11AM WEDNESDAY THE STAGE WAS 11.1 FEET (3.4 METERS). 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 8.5 FEET (2.6 METERS). 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  FRIDAY MORNING.
* IMPACT...AT 12.0 FEET (3.7 METERS)...FLOODING OF LOW AREAS ON THE 
  RIVER ROAD CONTINUES.  HOMES ON THE WEST SIDE OF THE MAIN ROADWAY 
  WILL LIKELY BEGIN TO BE AFFECTED BY WATER IN THE FLOODPLAIN.  
  LIVESTOCK AND MACHINERY ALONG THE RIVER WILL BE IMPACTED BY THE 
  RIVER LEVELS.

$$

TXC377-200506-
/O.EXT.KMAF.FL.W.0034.000000T0000Z-070922T0640Z/
/PIOT2.1.ER.070919T2348Z.070920T1800Z.070921T1840Z.NO/
1206 PM CDT WED SEP 19 2007

THE FLOOD WARNING CONTINUES FOR
  THE RIO GRANDE ABOVE PRESIDIO 7NW.
* UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 11AM WEDNESDAY THE STAGE WAS 5.9 FEET (1.8 METERS). 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET (2.7 METERS). 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 10.7 FEET (3.3 METERS) BY TOMORROW EARLY AFTERNOON. 
  THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EARLY AFTERNOON.
* IMPACT...AT 12.0 FEET (3.7 METERS)...WATER REACHES THE BASE OF THE 
  LEVEE.  MINOR DAMAGE TO FLOOD PLAIN BETWEEN LEVEES IS POSSIBLE.

$$
000 
WGUS84 KMAF 200156
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
856 PM CDT WED SEP 19 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
 
  RIO GRANDE AT CANDELARIA AFFECTING PRESIDIO COUNTY 
  RIO GRANDE ABOVE PRESIDIO 7NW AFFECTING PRESIDIO COUNTY 

HEAVY RAINFALL OVER THE RIO GRANDE RIVER AND ITS TRIBUTARIES HAS
CAUSED RISES IN THE RIVER LEVEL AT CANDELARIA.  THE RIVER IS
CURRENTLY AT CREST WITH A READING OF 11 FEET. THE RIVER WILL LIKELY
REMAIN ABOVE FLOOD STAGE THROUGH FRIDAY AFTERNOON...BUT IS EXPECTED
TO SLOWLY FALL.

THE RIVER GAUGE 7 MILES NORTHWEST OF PRESIDIO IS EXPECTED TO RISE
ABOVE FLOOD STAGE BY EARLY THURSDAY MORNING...THEN CREST LATE FRIDAY
EVENING. THE RIVER IS THEN EXPECTED TO FALL SLOWLY ON SATURDAY.
 
ADDITIONAL STATEMENTS WILL BE ISSUED THIS AFTERNOON.

RIVER LEVELS ARE HIGH.  RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK 
AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS.
 
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

TXC377-201356-
/O.EXT.KMAF.FL.W.0033.000000T0000Z-070922T1200Z/
/CDET2.2.ER.070918T1400Z.070919T1515Z.070922T0000Z.NO/
856 PM CDT WED SEP 19 2007

...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE RIO GRANDE AT CANDELARIA.
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8PM WEDNESDAY THE STAGE WAS 11.0 FEET (3.3 METERS). 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 8.5 FEET (2.6 METERS). 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  FRIDAY EVENING.
* IMPACT...AT 10.0 FEET (3.0 METERS)...SOME SECTIONS OF THE RIVER ROAD
  WILL BE FLOODED.  WATER LEVELS IN THE FLOOD PLAIN MAY BEGIN TO 
  AFFECT HOMES BETWEEN THE RIVER ROAD AND THE RIVER. THE ROADWAY TO 
  THE FOOT BRIDGE MAY BE INUNDATED. LIVESTOCK AND MACHINERY MAY NEED 
  TO BE MOVED AS TIME AND CONDITIONS PERMIT. 

$$

TXC377-201356-
/O.EXT.KMAF.FL.W.0034.000000T0000Z-070922T1240Z/
/PIOT2.1.ER.070920T0551Z.070921T0000Z.070922T0040Z.NO/
856 PM CDT WED SEP 19 2007

...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE RIO GRANDE ABOVE PRESIDIO 7NW.
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8PM WEDNESDAY THE STAGE WAS 5.9 FEET (1.8 METERS). 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET (2.7 METERS). 
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND 
  CONTINUE TO RISE TO NEAR 10.7 FEET (3.3 METERS) BY TOMORROW 
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING.
* IMPACT...AT 12.0 FEET (3.7 METERS)...WATER REACHES THE BASE OF THE 
  LEVEE.  MINOR DAMAGE TO FLOOD PLAIN BETWEEN LEVEES IS POSSIBLE.

$$
000 
WGUS84 KMAF 201324
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
824 AM CDT THU SEP 20 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
   TEXAS...
 
  RIO GRANDE ABOVE PRESIDIO 7NW AFFECTING PRESIDIO COUNTY
  
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
 
  RIO GRANDE AT CANDELARIA AFFECTING PRESIDIO COUNTY 

THE WARNING FOR 7 NORTHWEST OF PRESIDIO HAS BEEN CANCELLED AS THE
ELEVATED FLOW NEVER MATERIALIZED. RAIN REMAINS IN THE FORECAST ACROSS
THIS AREA AND UPDATES TO THIS FORECAST MAY BE NEEDED.

RIVER LEVELS AT CANDELARIA REMAIN ABOVE FLOOD STAGE EVEN THOUGH NO
HEAVY RAIN HAS FALLEN IN AT LEAST THE LAST 12HRS AND LEVELS ARE
EXPECTED TO SLOWLY FALL. ADDITIONAL RAIN WOULD ALTER THIS FORECAST.

ADDITIONAL STATEMENT WILL BE ISSUED THIS EVENING.

RIVER LEVELS ARE HIGH AT CANDELARIA AND RANCHERS AND FARMERS
SHOULD MOVE LIVESTOCK AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF
TIME PERMITS.
 
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

TXC377-210124-
/O.EXT.KMAF.FL.W.0033.000000T0000Z-070923T0000Z/
/CDET2.2.ER.070918T1400Z.070919T1515Z.070922T1200Z.NO/
824 AM CDT THU SEP 20 2007

...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE RIO GRANDE AT CANDELARIA.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7AM THURSDAY THE STAGE WAS 10.4 FEET (3.2 METERS).
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 8.5 FEET (2.6 METERS). 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY MORNING.
* IMPACT...AT 10.0 FEET (3.0 METERS)...SOME SECTIONS OF THE RIVER ROAD
  WILL BE FLOODED.  WATER LEVELS IN THE FLOOD PLAIN MAY BEGIN TO 
  AFFECT HOMES BETWEEN THE RIVER ROAD AND THE RIVER. THE ROADWAY TO 
  THE FOOT BRIDGE MAY BE INUNDATED. LIVESTOCK AND MACHINERY MAY NEED 
  TO BE MOVED AS TIME AND CONDITIONS PERMIT. 

$$

TXC377-201354-
/O.CAN.KMAF.FL.W.0034.000000T0000Z-070922T1240Z/
/PIOT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
824 AM CDT THU SEP 20 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE RIO GRANDE ABOVE PRESIDIO 7NW.
* AT 7AM THURSDAY THE STAGE WAS 5.9 FEET (1.8 METERS).
* FLOOD STAGE IS 9.0 FEET (2.7 METERS). 
* FORECAST...THE RIVER WILL REMAIN BELOW FLOOD STAGE.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Sep 18, 4:26 AM CDT, 4 hours 36 minutes earlier.

Area forecast discussion, Sep 18, 4:26 AM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
426 AM CDT TUE SEP 18 2007

.DISCUSSION...
AN UPPER LEVEL TROUGH WILL CONTINUE TO SWING JUST TO THE NORTH OF
THE AREA THROUGH THE MORNING HOURS. IT APPEARS TO BE TOO FAR NORTH
OF THE FORECAST AREA TO HAVE ANY DIRECT AFFECTS ON OUR SENSIBLE
WEATHER TODAY.  HOWEVER...IT/S PROXIMITY ALONG WITH THE UPPER LEVEL
RIDGE POSITIONED OVER THE SE CONUS WILL ALLOW A FEW MORE
DISTURBANCES TO ROTATE OVER OUR AREA... ESPECIALLY IN THE EASTERN
PORTIONS OF THE FORECAST AREA.  THAT SAID... EXPECT THESE
DISTURBANCES TO BE A LITTLE WEAKER AND FEWER THAN YESTERDAYS BUT THIS
WILL STILL RESULT IN CHANCES OF SHOWERS AND THUNDERSTORMS AGAIN
TODAY.  AREAS ACROSS THE WESTERN LOW ROLLING PLAINS AND EDWARDS
PLATEAU...AND THE LOWER TRANS PECOS WILL SEE THE BEST DYNAMICS FOR
CONVECTIVE ACTIVITY AS CAPE VALUES...NEGATIVE LIS... THETAE AXIS AND
LIFT WILL BE GREATEST THERE...WITH PERCENTAGES TAPERING WESTWARD.
UPPER LEVEL SUPPORT STILL NOT FAVORABLE FOR WIDESPREAD SEVERE
WEATHER...ALTHOUGH A CELL OR TWO MAY GET STRONG.  LARGEST THREAT
WILL REMAIN WITH FLASH FLOODING POTENTIAL AS PWATS NEAR THE 1.50
INCH MARK

DONT EXPECT ACTIVITY TO CONTINUE INTO THE OVERNIGHT AS IT DID
YESTERDAY WITH THE LACK OF STRONG DISTURBANCES OVER THE AREA.  SO
WILL SEE THE BULK OF THE ACTIVITY DIMINISH AFTER SUNSET WITH MAYBE A
FEW LINGERING CELLS DOWN ALONG THE RIO GRANDE.  FOR WEDNESDAY...
WILL SEE THE CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS ROUGHLY THE
SAME AREA AS TUESDAY AS THE UPPER LEVEL RIDGE BEGINS TO RETROGRADE
BACK TOWARDS OUR AREA.  THIS WILL CONTINUE TO ALLOW WEAK
DISTURBANCES TO ROTATE AROUND THE WESTERN PERIPHERY OF THE RIDGE.
THEN THINGS WILL BEGIN TO DRY OUT A BIT AS THE RIDGE PARKS OVER THE
AREA DURING THE LATE WEEK TIME FRAME.  ANY RAIN CHANCES AFTER
MIDWEEK WILL BE LARGELY CONFINED TO THE FAR WESTERN PORTIONS OF THE
FORECAST AREA AND THE HIGHER MOUNTAIN ELEVATIONS.

TEMPERATURES DURING THE NEXT COUPLE OF DAYS WILL TEND TO BE A LITTLE
COOLER COURTESY OF MID LEVEL CLOUD COVER DUE TO PACIFIC MOISTURE
CONTINUALLY BEING PULLED IN OVER THE AREA. THIS WILL ALSO KEEP
OVERNIGHT LOWS FAIRLY MILD. THEN AS THE RIDGE MIGRATES WEST...WILL
SEE ANOTHER GRADUAL WARMING TREND INTO THE WEEKEND.  DURING THIS
TIME FRAME ANOTHER UPPER LEVEL SYSTEM WILL DROP DOWN THE WEST COAST
AND AIM FOR OUR AREA.  HOWEVER...THIS IS TOO FAR OUT TO DIAGNOSE
PROPERLY AND MODELS STILL DO NOT HAVE A GOOD HANDLE ON IT.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              83  67  84  66  /  30  20  20  10
CARLSBAD NM                89  63  89  64  /  20  10  10  10
DRYDEN TX                  84  67  85  69  /  40  30  20  20
FORT STOCKTON TX           85  65  86  66  /  30  20  20  20
GUADALUPE PASS TX          83  63  83  62  /  20  10  10  10
HOBBS NM                   87  62  87  61  /  20  10  10  10
MARFA TX                   81  57  81  59  /  30  20  20  20
MIDLAND INTL AIRPORT TX    83  66  85  66  /  30  20  20  10
ODESSA TX                  84  66  86  67  /  20  20  20  10
WINK TX                    88  66  90  68  /  20  20  20  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

13
Hazardous weather outlook, Sep 18, 4:15 AM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
415 AM CDT TUE SEP 18 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-190915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
415 AM CDT TUE SEP 18 2007 /315 AM MDT TUE SEP 18 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS
EVENING ACROSS THE REGION. THE MAIN CONCERN WITH THUNDERSTORMS
WILL BE LOCALLY HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE.
IN ADDITION THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING
BRIEF GUSTY WINDS AND OCCASIONAL CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 7:53 PM CDTFlash Flood WarningMAFPecos3 hr
Sep 17, 8:40 PM CDTSevere Thunderstorm WarningMAFBrewster65 min
Sep 17, 9:45 PM CDTSevere Thunderstorm WarningMAFBrewster60 min
Sep 18, 8:53 AM CDTRiver Flood WarningMAFPresidio3 days
Sep 18, 5:01 PM CDTSevere Thunderstorm WarningMAFBrewster59 min

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.